Has anyone had this happen??? Last night Tripp had the hiccups then he had a seizure..the one that his head turns left....he was standing drinking a glass of water to try and rid himself of the hiccups when his head turned left.... he turned a complete circle....then his hiccups left and he said "I'm okay"....and just laughed about it.
ON another note, talked to neuro Wed and we increased his Keppra to 1000mg in the morning. DID you know they now make a 1000mg pill!! It is huge!!!
He is still on 750 mg of Keppra at night. Still has Simple partials daily...PRAYING this increase of Keppra in AM will STOP them all together!!!
I was totally unaware of the 1000mg tab. Now if they only make a 125 rather than splitting the 250 for some patients.
I thought gulping 3 (and 4) of the 500mg Depa's was a mess along with my other pills (Teg); least the large Depa's slid down your throat with ease.
Thanks for the heads up (a lead to suprise my doc in Aug or Sept!) To think he was shocked when I mentioned the 50mg Topa when it had been out for only 2 months; the rest of the office denied it even existed. Patients knowing more than they should!! Some Docs like it, others hate it.
One coment to parents, as a patient and child over the many many years; no longer conform to the term "child" legally.
It NEVER was a problem for me to swallow a handfull of pills DRY. 4 Teg tabs and 3 pheno's. 3 Lamictals and 4 Tegs and 2 Dilantin. Now it's 2 of the Keppra 750's, 3 Teg's, 2 Topas. Whatever (laughing at self in humor).
I **Never** had a problem taking them dry. Many people need to take one pill at a time with water. In my case WATER made it worse.
It always amazed the nurse and my parents. Don't ask me HOW I can take the entire dose at once like that. I always took them dry since I was a young kid and it ALWAYS worked NO problems. Sometimes one of the lamictals would catch in the throat and I'd have to jiggle my throat and it'd go down. But that was rare. I suspected it was the odd shape (I just find this funny).
The eating is still so so; The shopping helped me buy easy to eat foods for The LAST few days. This weekend will be throwing a hook and lure in the lake and see what bites in 90+ temps. The great mid-west temp swing. Bass season just starts this weekend. See if the pan fish bite at the dock.
I can relate on this issue. Here in the past few days my doctor increased my Dilantin to 500 mg a day along with my 1500 mg of Keppra twice daily. Let me tell you, it has been hiccup city and I can't figure out why. Buy I guess from reading a bunch of threads on here that it is a commom problem with high doeses of the two drugs mixed. Thank you for all of you stories and hopefully I can find a way to get rid of mine.
Last edited by Whitola1737; 11-29-2007 at 08:54 AM.
Since this thread popped up again I'll add on when I read through my Medicare Part D companies coverage for meds for Epilepsy.
Keppra (NEW BOTTLE guys!) Now it's Rev 3 Square bottle for the 750's anyway. The Head Pharmacist was unaware of any changes in the pills (I called right after getting it!). They looked the same to my eyes.
Anyway; The Insurer I have pushes the patients to the 750's and will only give a SMALL supply of the 500's or 250's. Interesting. Must be their way to cut costs. I only went to the 750's by asking to so I didn't have 6 pills a day to take (3 at a time) of Keppra. I must have been one of the earlier ones up here to switch over. Now I have to spilt one of the 750's in my AM dose.
My husband takes 390 mg. of Dilantin a day and 750 mg. Keppra twice a day. Shortly after starting the combo of the 2 drugs, he has had bouts of the hiccups several times a day. Usually they are short lived and if he takes a drink of water, the hiccups go away. But...since he hasn't had a seizure since starting the Keppra, we aren't going to change his meds.